Alert archive / Michigan / Tornado Warnings in 2010
Tornado Warning 2, NWS Detroit, MI
NWS Detroit, MI issued this tornado warning at Jun 5, 2010, 10:40 PM EDT for Washtenaw County, Michigan. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2010, 10:40 PM EDT (02:40 UTC)
- Expired
- Jun 5, 2010, 11:15 PM EDT
- In force
- 35 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
County Washtenaw County, MI
The radar
The Detroit radar (KDTX), 66 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 10:11 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 2.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1785 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
524
WFUS53 KDTX 060240
TORDTX
MIC161-060315-
/O.NEW.KDTX.TO.W.0002.100606T0240Z-100606T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1040 PM EDT SAT JUN 5 2010
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* TORNADO WARNING FOR...
WASHTENAW COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 1115 PM EDT
* AT 1035 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR BROOKLYN...AND MOVING EAST AT 40 MPH.
* THIS DANGEROUS STORM WILL BE NEAR...
MANCHESTER AROUND 1055 PM EDT.
PLEASANT LAKE AROUND 1100 PM EDT.
BRIDGEWATER AROUND 1105 PM EDT.
SALINE AND PITTSFIELD TOWNSHIP AROUND 1115 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
WILLIS... DIXBORO... YPSILANTI...
SALINE... MANCHESTER... ANN ARBOR...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4236 8356 4209 8354 4208 8381 4208 8400
4207 8402 4207 8413 4229 8414
TIME...MOT...LOC 0240Z 269DEG 34KT 4216 8422
$$2 follow-up statements
640
WWUS53 KDTX 060252
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1052 PM EDT SAT JUN 5 2010
MIC161-060315-
/O.CON.KDTX.TO.W.0002.000000T0000Z-100606T0315Z/
WASHTENAW MI-
1052 PM EDT SAT JUN 5 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR WASHTENAW COUNTY UNTIL
1115 PM EDT...
AT 1048 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR MANCHESTER...MOVING EAST AT 40 MPH.
THIS DANGEROUS STORM WILL BE NEAR...
PLEASANT LAKE AROUND 1100 PM EDT.
BRIDGEWATER AROUND 1105 PM EDT.
SALINE AROUND 1110 PM EDT.
PITTSFIELD TOWNSHIP AROUND 1115 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
WILLIS... DIXBORO... YPSILANTI...
SALINE... MANCHESTER... ANN ARBOR...
A SECOND STORM WAS LOCATED JUST TO THE EAST NEAR SALINE ALSO CAPABLE
OF A TORNADO AND ALSO MOVING EAST AT 40 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4236 8356 4209 8354 4208 8381 4208 8400
4207 8402 4207 8413 4229 8414
TIME...MOT...LOC 0251Z 269DEG 34KT 4216 8406
$$760
WWUS53 KDTX 060304
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1104 PM EDT SAT JUN 5 2010
MIC161-060315-
/O.CON.KDTX.TO.W.0002.000000T0000Z-100606T0315Z/
WASHTENAW MI-
1104 PM EDT SAT JUN 5 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR WASHTENAW COUNTY UNTIL
1115 PM EDT...
AT 1101 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR WILLIS...OR 5 MILES SOUTH OF YPSILANTI...
MOVING EAST AT 45 MPH.
THIS DANGEROUS STORM WILL AFFECT FAR SOUTHEAST SECTIONS OF WASHTENAW
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.
&&
LAT...LON 4236 8356 4209 8354 4208 8381 4208 8400
4207 8402 4207 8413 4229 8414
TIME...MOT...LOC 0304Z 270DEG 40KT 4217 8358
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this tornado warning went out at Jun 5, 9:25 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 5, 9:25 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
925 PM EDT SAT JUN 5 2010
.UPDATE...
SHOWERS AND THUNDERSTORMS HAVE BEEN INCREASING IN COVERAGE AND
INTENSITY SINCE ABOUT 7 PM THIS EVENING AS MOISTURE SPREADS
NORTHWARD AHEAD OF THE LOW PRESSURE SYSTEM CENTERED OVER NORTHERN
ILLINOIS. THUNDERSTORM INTENSITY ON THIS LEADING MOISTURE SURGE
HAS BEEN MODEST BUT RAINFALL RATES UP TO AN INCH PER HOUR HAVE
BEEN MEASURED OVER SW LOWER MICHIGAN WHICH WILL REMAIN THE CASE AS
THE ACTIVITY CONTINUES TO INCREASE OVER OUR AREA. AT THIS POINT,
THE NORTHWARD EXTENT OF THE FLOOD WATCH LOOKS GOOD BUT WE WILL BE
MONITORING FOR ANY ADDITIONAL NORTHWARD ADJUSTMENT THAT MAY BE
NEEDED.
THERE IS STILL CONCERN FOR SEVERE WEATHER DEVELOPMENT ALONG WITH
THE HEAVY RAINFALL. THE GREATEST POTENTIAL WILL BE ALONG AND SOUTH
OF THE SURFACE LOW TRACK OR GENERALLY SOUTH OF THE INTERSTATE 69
CORRIDOR. THE NORTHWARD AND EASTWARD SURGE OF INSTABILITY FROM
NORTHERN ILLINOIS WILL BE A KEY FACTOR AIDED BY THE EASTWARD
PROGRESS OF THE UPPER WAVE. VERTICAL MOTION ASSOCIATED WITH THIS
WAVE WILL LIKELY ERODE THE WARM LAYER OF AIR INDICATED AROUND THE
600 MB LAYER IN THE 00Z DTX SOUNDING. UPSTREAM ILX AND DVN
SOUNDINGS ALSO INDICATE ADDITIONAL MOISTENING OF THE LOW LEVELS
POSSIBLE AS THE LOW PRESSURE SYSTEM MOVES EASTWARD WHICH WOULD
CONTRIBUTE TO ALREADY IMPRESSIVE LOW LEVEL LAPSE RATES SHOWN IN
THE DTX SOUNDING. THIS CONVECTIVE POTENTIAL IS ILLUSTRATED BY
RECENT CONVECTIVE DEVELOPMENT OVER NORTHERN ILLINOIS. THIS
ACTIVITY WILL HAVE A CHANCE TO EVOLVE EASTWARD AND NORTHWARD WITH
THE WARM SECTOR OF THE LOW AND LIKELY BE IN SOME FORM OF A LINEAR
MODE BY THE TIME IT REACHES OUR SOUTHERN COUNTIES LATER IN THE
NIGHT.
&&
.PREV DISCUSSION...ISSUED 713 PM EDT SAT JUN 5 2010
AVIATION...
SHOWERS AND SCATTERED THUNDERSTORMS WILL INCREASE IN COVERAGE AND
INTENSITY THROUGH THE EVENING HOURS RESULTING IN DETERIORATING
AVIATION CONDITIONS IN TERMS OF BOTH CEILING AND VISIBILITY. THE
STRONGEST THUNDERSTORM ACTIVITY AND POTENTIAL FOR SEVERE WEATHER
CONTINUES TO BE EXPECTED AROUND THE PTK AND DTW/DET AREAS LATER THIS
EVENING AS NEW DEVELOPMENT OVER NORTHERN ILLINOIS MOVES EASTWARD
WITH SURFACE LOW PRESSURE. IFR CEILING WILL BECOME WIDESPREAD AS THE
BOUNDARY LAYER MOISTENS AND AS SURFACE LOW MOVES ROUGHLY ALONG A
LINE FROM THE SOUTH END OF LAKE MICHIGAN THROUGH LAKE ST CLAIR
TONIGHT. A SHORT PERIOD OF LIFR CONDITIONS IS ALSO LIKELY CLOSE TO
THE LOW CENTER BUT WILL QUICKLY IMPROVE LATER IN THE NIGHT AS THE
LOW EXITS EASTWARD AND NORTHERLY WINDS INCREASE OVER SE MICHIGAN
BEHIND THE SYSTEM. THE NORTHERLY WINDS WILL HELP BRING IN ENOUGH DRY
AIR IN THE LOW LEVELS FOR VFR VISIBILITY DURING SUNDAY MORNING, BUT
MVFR CEILING WILL LIKELY TAKE UNTIL AFTERNOON TO LIFT INTO THE VFR
RANGE. DAYTIME HEATING WILL ALSO HELP WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS AT ALL SITES BY MID SUNDAY AFTERNOON.
PREV DISCUSSION...ISSUED 349 PM EDT SAT JUN 5 2010
SHORT TERM...
IT TURNED OUT TO BE A RATHER NICE SATURDAY AFTERNOON ACROSS MUCH OF
SOUTHEAST MICHIGAN AS TEMPERATURES TOPPED OUT AROUND 80
DEGREES...WITH DEW PTS FALLING BACK INTO THE MID 50S TO LOWER
60S...AS 18Z SOUNDING SHOWED MIXING EXTENDING TO 5000 FEET.
JUST A FEW LIGHT SHOWERS ROLLING THROUGH THE SOUTH HALF OF THE CWA
AT THE PRESENT TIME WITH THE LIMITED INSTABILITY.
SO...WHAT IS UP WITH THIS FLOOD WATCH AND SEVERE WEATHER THREAT??
WELL...ONE JUST NEEDS TO FOCUS IN ON THE MIDWEST/WESTERN GREAT
LAKES...AS UNUSUALLY STRONG UPPER WAVE/JET IS ARRIVING...WHICH WILL
PROVIDE GOOD LARGE SCALE ASCENT/MID LEVEL COOLING...LEADING TO
RAPIDLY DEEPENING SURFACE LOW...WHICH MODELS (UKMET/NAM/GFS)
INDICATE WILL TRACK THROUGH THE DETROIT METRO AREA AROUND MIDNIGHT.
WITH STRENGTHENING SOUTHWEST LOW LEVEL JET OF 50+ KNOTS...THE
MOISTURE (SURFACE DEW PTS IN THE MID 60S TO AROUND 70 DEGREES) AND
SUBSEQUENT INSTABILITY JUST SOUTH OF THE STATE SHOULD HAVE NO
PROBLEM FEEDING INTO THE DETROIT AREA AND POINTS SOUTH THIS EVENING.
NAM/GFS ARE ALSO BOTH SUGGESTING THE MAX QPF STRIP IN EXCESS OF 2
INCHES WILL FALL BETWEEN THE OHIO BORDER AND M-59...THUS FLOOD WATCH
LOOKS TO BE IN GOOD SHAPE AS THE PW VALUES CLIMB TO 2 INCHES OR
SLIGHTLY BETTER WITH 850 DEW PTS OF 15+ C. ABOUT THE ONLY NEGATIVE
TO THIS EVENT IS THE LATE ARRIVAL OF THE SURFACE LOW. HOWEVER...IF
AN ORGANIZED UPSTREAM MCS/DERECHO DEVELOPS AS EXPECTED...THIS WANING
INSTABILITY SHOULD BE OFFSET BY THE ACCELERATING COLD POOL AND LIFT.
AS MENTIONED EARLIER...THE I-94 CORRIDOR AND POINTS SOUTH STAND A
PRETTY GOOD CHANCE OF SEEING SEVERE STORMS LATE THIS EVENING...WHICH
IS IMPLIED BY THE 15Z DTX HIRES MODEL OUTPUT.
LONG TERM...SUNDAY THROUGH NEXT SATURDAY
H500 THERMAL TROUGH WILL FOLLOW BEHIND THE UPPER TROUGH AXIS ON
SUNDAY. THIS COOLER AIR ALOFT SHOULD PROVIDE STEEP ENOUGH LAPSE
RATES TO GENERATE SCATTERED SHOWERS TOMORROW...ESPECIALLY DURING
PEAK HEATING. CANNOT RULE OUT THE POSSIBILITY FOR A
THUNDERSTORM...BUT WILL BE ONLY A SLIGHT CHANCE. OVERALL...WILL SEE
COOL CONDITIONS TOMORROW WITH HIGHS ONLY IN THE UPPER 60S TO LOW 70S.
HIGH PRESSURE WILL BUILD IN SUNDAY NIGHT AND HOLD INTO MONDAY NIGHT.
THIS SHOULD PROVIDE A PERIOD OF DRY WEATHER AND ALLOW TEMPERATURES
TO REBOUND INTO THE LOWER 70S ON MONDAY. HAVE LEANED TOWARDS THE
HIGH END OF MOS AND ADDED PATCHY FOG FROM M-59 SOUTHWARD SUNDAY
NIGHT AS SATURATED SOILS COULD ALLOW HIGHER SURFACE DEWPOINTS TO
LINGER.
ZONAL FLOW WILL REDEVELOP OVER THE GREAT LAKES ONCE AGAIN ON
TUESDAY. MODEL TIMING WITH A MID WEEK SURFACE WAVE HAS VARIED QUITE
A BIT OVER THE PAST FEW RUNS. 12Z GFS/NAM LIFT THE WARM FRONT
PRECEDING THIS SYSTEM UP ACROSS LOWER MICHIGAN ON TUESDAY...AND HAVE
ADDED A CHANCE FOR SHOWERS TO THE FORECAST. BETTER CHANCE FOR RAIN
AND THUNDER STILL LOOKS TO HOLD OFF UNTIL TUESDAY NIGHT AND
WEDNESDAY WHEN A MID-LEVEL WAVE DROPS DOWN INTO MICHIGAN FROM CANADA
AND THE SURFACE LOW TRACKS EAST ACROSS THE GREAT LAKES.
MEDIUM RANGE MODELS ARE THEN IN GOOD AGREEMENT WITH SURFACE HIGH
PRESSURE AND UPPER RIDGING BUILDING INTO THE GREAT LAKES ON
THURSDAY...AS TROUGHING DEVELOPS ALONG THE WEST COAST IN RESPONSE TO
ENERGY DIVING SOUTH OUT OF THE GULF OF ALASKA. THE RIDGING SHOULD
PROVIDE A DRY DAY ACROSS THE AREA AND ALLOW TEMPERATURES WARM TO
INTO THE UPPER 70S TO NEAR 80.
UPPER LEVEL TROUGH THAT DEVELOPS OVER THE WESTERN U.S. WILL MOVE
SLOWLY EAST AND INTO THE CENTRAL AND NORTHERN ROCKIES ON FRIDAY AND
SATURDAY. THIS WILL PROMOTE CYCLOGENESIS LEE OF THE ROCKIES...WITH
GFS/EURO MODELS SHOWING A WAVY COLD FRONT EXTENDING FROM THE UPPER
MIDWEST DOWN THROUGH THE SOUTHERN PLAINS BY FRIDAY EVENING. THE
TIMING OF THE EASTWARD PROGRESSION OF THE SURFACE LOW AND COLD FRONT
THEN BECOME UNCERTAIN AS FORECAST MODELS DIFFER WITH THE
AMPLIFICATION OF THE SYNOPTIC PATTERN OVER NORTH AMERICA BY THE END
OF THE WEEK. RIGHT NOW...IT LOOKS AS IF A WARM FRONT WILL LIFT
ACROSS SOUTHEAST MICHIGAN EITHER FRIDAY OR EARLY SATURDAY AS WARMER
AIR AND MOISTURE ARE DRAWN NORTHWARD IN ADVANCE OF THE APPROACHING
LOW PRESSURE SYSTEM. COLD FRONTAL PASSAGE WOULD THEN BE JUST OUTSIDE
OF THE FORECAST PERIOD (SUNDAY/MONDAY)...WITH WARM AND MUGGY
CONDITIONS POTENTIALLY IMPACTING THE AREA AS WE HEAD INTO THE
WEEKEND. INHERITED CHANCE OF THUNDERSTORMS LOOKS GOOD FOR FRIDAY AND
SATURDAY AS THE WARM FRONT LIFTS THROUGH AND TO COVER CONVECTIVE
POTENTIAL WITHIN THE WARM SECTOR.
MARINE...
DEEPENING LOW PRESSURE IS EXPECTED TO TRACK BETWEEN LAKE ST CLAIR
AND LAKE ERIE AROUND MIDNIGHT...WITH GUSTY NORTHERLY WINDS FOLLOWING
IN THE LOWS WAKE LATE TONIGHT. A SHORT WINDOW (3 HRS) OF GUSTY
NORTHERLY WINDS OF 25 KNOTS OR GREATER ARE EXPECTED ACROSS LAKE ST
CLAIR AND LAKE ERIE AND FAR SOUTHERN LAKE HURON...AND SMALL CRAFT
ADVISORIES HAVE BEEN ISSUED. WINDS WILL DIMINISH DURING SUNDAY...BUT
LONG FETCHED NORTHERLY FLOW OVER LAKE HURON WILL ALLOW FOR DECENT
WAVE ACTION. WINDS WILL BECOME LIGHT AND VARIABLE ON MONDAY AS HIGH
PRESSURE BUILD INTO THE CENTRAL GREAT LAKES...SLOWLY PUSHING OFF TO
THE EAST ON TUESDAY.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...FLOOD WATCH...MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
MIZ083...UNTIL 8 AM SUNDAY.
LAKE HURON...
SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT SANILAC TO PORT
HURON...FROM 2 AM SUNDAY TO 8 PM SUNDAY.
LAKE ST CLAIR...
SMALL CRAFT ADVISORY...FROM 2 AM SUNDAY TO 8 AM SUNDAY.
MI WATERS OF LAKE ERIE...
SMALL CRAFT ADVISORY...FROM 2 AM SUNDAY TO 8 AM SUNDAY.
&&
UPDATE.......BT
AVIATION.....BT
SHORT TERM...SF
LONG TERM....HLO
MARINE.......SF
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Jun 5, 11:47 AM EDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1147 AM EDT SAT JUN 5 2010 MIZ047>049-053>055-060>062-061600- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- 1147 AM EDT SAT JUN 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS ALONG AND NORTH OF I-69. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING SOUTH OF SAGINAW BAY. WHILE THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...HEAVY RAIN WILL ACCOMPANY THESE STORMS...AS THEY MOVE EAST AT 30 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS ARE POSSIBLE ON SUNDAY. THE NEXT CHANCE OF THUNDERSTORMS WILL WEDNESDAY AND FRIDAY AS A SERIES OF DISTURBANCES MOVE THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MIZ063-068>070-075-076-082-083-061600- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 1147 AM EDT SAT JUN 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS ALONG AND SOUTH OF M-59. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLOOD WATCH IS IN EFFECT FROM 6 PM THIS EVENING THROUGH 8 AM SUNDAY MORNING. PLEASE REFER TO THE FLOOD WATCH /FFADTX/ FOR DETAILS. THERE WILL BE AN INCREASING CHANCE OF THUNDERSTORMS AND HEAVY RAINFALL AS THE AFTERNOON PROGRESSES...WITH WIDESPREAD SHOWERS AND THUNDERSTORMS EXPECTED BY EARLY THIS EVENING. THERE IS A CHANCE OF SEVERE WEATHER WITH THESE THUNDERSTORMS...ESPECIALLY ALONG AND SOUTH OF I-94...WHERE THE POTENTIAL EXISTS FOR WIND GUSTS OF 70 MPH...LARGE HAIL...AND ISOLATED TORNADOES. STORM MOTION WILL BE EAST AT 35 MPH. A DEEPENING LOW PRESSURE SYSTEM TRACKING THROUGH THE DETROIT METRO AREA THIS EVENING WILL BRING THE SEVERE THREAT AND HEAVY RAINFALL TO THE REGION. THIS LOW WILL TRACK OFF TO THE EAST TONIGHT...ENDING THE SEVERE CHANCES AND ALLOWING THE RAIN TO TAPER OFF. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS ARE POSSIBLE ON SUNDAY. THE NEXT CHANCE OF THUNDERSTORMS WILL WEDNESDAY AND FRIDAY AS A SERIES OF DISTURBANCES MOVE THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-061600- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 1147 AM EDT SAT JUN 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS AFTERNOON AND TONIGHT THIS IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY OVER LAKE ST CLAIR AND LAKE ERIE...WHERE SEVERE THUNDERSTORMS ARE POSSIBLE. LARGE HAIL AND WIND GUSTS IN EXCESS OF 50 KNOTS ARE POSSIBLE...ALONG WITH A WATERSPOUT. STORM MOTION WILL BE EAST AT 30 KNOTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE NEXT CHANCE OF THUNDERSTORMS WILL WEDNESDAY AND FRIDAY AS A SERIES OF DISTURBANCES MOVE THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Jun 5, 8:00 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 800 PM EDT SAT JUN 5 2010 MIZ063-068>070-075-076-082-083-060200- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE- MONROE- INCLUDING THE CITIES OF...PORT HURON...HOWELL...PONTIAC... WARREN...ANN ARBOR...DETROIT...ADRIAN...MONROE 800 PM EDT SAT JUN 5 2010 ...FLOOD WATCH IN EFFECT TONIGHT... A BAND OF SHOWERS AND THUNDERSTORMS...GENERALLY ALONG A LINE FROM MONROE TO JACKSON TO GRAND RAPIDS AT 800 PM...WILL INCREASE IN COVERAGE AND INTENSITY BETWEEN 800 PM AND 1000 PM WHILE SPREADING FROM WEST TO EAST OVER THE REGION. THE HEAVIEST RAINFALL DURING THIS TIME WILL BE FROM LIVINGSTON COUNTY EASTWARD THROUGH THE M 59 CORRIDOR TOWARD PONTIAC...MOUNT CLEMENS...AND PORT HURON. LOCAL RAINFALL RATES UP TO 1 INCH PER HOUR COULD LEAD TO PONDING OF WATER ON AREA ROADS AND REQUIRE EXTRA CAUTION WHILE TRAVELING THIS EVENING. BT/MB
Special weather statement, Jun 5, 10:20 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1020 PM EDT SAT JUN 5 2010 MIZ082-083-060315- LENAWEE-MONROE- 1020 PM EDT SAT JUN 5 2010 ...SIGNIFICANT WEATHER ADVISORY... AT 1014 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF MORENCI...MOVING EAST AT 40 MPH. FUNNEL CLOUDS...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... BLISSFIELD BY 1050 PM EDT... OTTAWA LAKE BY 1100 PM EDT... LAMBERTVILLE BY 1110 PM EDT... TEMPERANCE BY 1115 PM EDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BT
Special weather statement, Jun 5, 10:35 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1035 PM EDT SAT JUN 5 2010 MIZ075-060330- WASHTENAW- 1035 PM EDT SAT JUN 5 2010 ...SIGNIFICANT WEATHER ADVISORY... AT 1031 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES WEST OF MANCHESTER...MOVING EAST AT 45 MPH. FUNNEL CLOUDS...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM WITH SOME POTENTIAL TO INCREASE IN STRENGTH. * THE THUNDERSTORM WILL BE NEAR... MANCHESTER BY 1050 PM EDT... SALINE BY 1105 PM EDT... ANN ARBOR BY 1110 PM EDT... YPSILANTI BY 1115 PM EDT... WILLIS BY 1120 PM EDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 10:55 PM EDT | Tornado Warning | DTX | Wayne | 35 min |
| Jun 5, 11:00 PM EDT | Special Marine Warning | DTX | 62 min | |
| Jun 5, 11:17 PM EDT | Tornado Warning | DTX | Washtenaw | 28 min |
| Jun 5, 11:31 PM EDT | Tornado Warning | DTX | Monroe, Wayne | 26 min |
| Jun 5, 11:36 PM EDT | Special Marine Warning | DTX | 25 min | |
| Jun 6, 12:07 AM EDT | Tornado Warning | DTX | Washtenaw | 53 min |
| Jun 6, 12:09 AM EDT | Flash Flood Warning | DTX | Washtenaw, Wayne | 4 hr |
| Jun 6, 12:52 AM EDT | Special Marine Warning | DTX | 42 min | |
| Jun 6, 12:52 AM EDT | Severe Thunderstorm Warning | DTX | Wayne | 36 min |
| Jun 6, 1:06 AM EDT | Areal Flood Advisory | DTX | Livingston, Macomb, Oakland | 3 hr |
| Jun 6, 1:26 AM EDT | Severe Thunderstorm Warning | DTX | Lenawee | 64 min |
| Jun 6, 1:34 AM EDT | River Flood Warning | DTX | Wayne | 51 hr |
| Jun 6, 2:06 AM EDT | Special Marine Warning | DTX | 54 min | |
| Jun 6, 2:15 AM EDT | Tornado Warning | DTX | Lenawee, Monroe | 31 min |
Nearby
Tornado Warnings in Michigan, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.